Random Musings Before the Seafood Festival
This weekend is the famed Charlestown Seafood Festival. I’m going, for the second time this weekend. Oh, and I hate seafood. Go figure.
I have a few questions for The Masses:
Item 1. According to Violet’s research, birth control pills may increase insulin resistance. Okay. Eight days ago, I started on Altace (2.5 mg) in efforts to lower my blood pressure. Yes, it seems that my Type A personality, coupled with two decades of Type 1 diabetes, has rang in on my blood pressure readings. According to the frightening insert in the Altace box, listing a wild range of possible side effects, Altace may cause hypoglycemic episodes.
Hmmmmm. Does this mean these medications may “cancel” each other out? Or am I in for a A1c ping-pong game? If anyone has any information on Altace and it’s effects, I would appreciate the insight.
Item 2. Has this happened to anyone? It’s Day 3 of the infusion site (it’s in my right thigh this round), site to be changed in the morning. I go to sleep at 98 mg/dl. I wake up at four in the morning, thirsty as the day of diagnosis, and test at 338 mg/dl. Okay. Bolus 4.3 units. When I wake up at 9 o’clock For Real, I ring in at 268 mg/dl. I am frustrated and confused as to what the hell is going on, so I Rage Bolus another 3 units. Hour and 15 minutes later, 261 mg/dl. I yank the site, which was due to come out anyway, and see this minute mass of cells (I guess) tucked neatly into the end of the cannula. Bastard. Thwarted by my own cells. So apparently they gathered around the site over the course of the last day. Is this from leaving the site in an extra 10 hours? Could this be my body fighting what it thinks is an infection? Or does this get chalked up as a Freak Thing? One way or the other, it’s the first time something odd has built up on the cannula in a year and a half.
Item 4. This is Abby, my other cat. That completes the family portrait, I think.
Tomorrow marks my first day back to work after a week of much-needed vacation. I’ll let you know if I get laid off.